Jump to content
Sign in to follow this  
jgo94

Issues with 20mg Prozac..

Recommended Posts

Withdrawing off of Cymbalta, it's been horrific, to say the least. Was prescribed Prozac as it's supposed to help with the symptoms because it has a longer half life. Slowly made it up to 20mg using the liquid prozac and 10mg prozac. Was on 19mg prozac and then made the final switch to the 20mg pill. Ever since then anxiety has been through the roof, picking my skin off worse than I ever have been before, dizziness like no other, literally feel like i'm walking around drunk all day, drunk/fuzzy/dizzy, blurry vision, like too bad to hardly leave the house. Been on 20mg almost 6 weeks now it's not letting up, i've stuck to it because i see that it takes about 6-8 weeks. Also as soon as I hit 20mg, i cannot sleep for anything. Nothing puts me to sleep which I think is definitely exacerbating the symptoms. Just this past week I've developed terrible pounding headaches in the front of my head in the middle of the night and throughout the day bad headaches. My ears started ringing when I started Prozac now I get a random whoosing/roaring sounds in my ears. 

Now the dizziness and vertigo symptoms do overlap with the cymbalta withdrawal but i think that's about over as its been almost 10 weeks after i lowered it only 5mg. 

It's just I think the prozac is getting worse. I'm wondering if i should just give up and start to lower it. I actually went down to 19mg for a few days and can already feel side effects from that.. so im considering just going back up to 20mg. and waiting 8 weeks. 

Basically my question is, has anyone else had such horrible side effects from Prozac??? I feel crazed in the morning when I wake up and my brain moves behind my eyes when i look around and i feel like im being thrown when i try to walk..... do i give up on the prozac???? 6 weeks on tuesday. 

Share this post


Link to post
Share on other sites

Are you still having symptoms?  I was on 20mg/day Prozac a few years ago and I remember the dizziness. There were days when I was literally gripping the walls trying to stay upright b/c of the overwhelming dizziness and loss of balance.  It does get better I recall.  It did for me anyway.  Good luck!

Share this post


Link to post
Share on other sites

Very interesting comments by you guys. Currently going through very similar symptoms with the Prozac. Been suffering with severe depression and anxiety the last 4-5 months. About 6 weeks ago was put on 20mg Prozac, 150mg Wellbutrin, 150 - 200 mg Trazadone for sleep. Also was put on 1/2 a Atenolol tab and 20  mg of Metoprolol. This was all at the same time. After a few days on these meds I began to experience mild vertigo, imbalance while walking or just standing still (body swaying all ways), loss of appetite, fatigue, leg weakness, hands and legs trembling. After being on the 20 mgs for about 2 weeks my dr. bumped me up to 40mg 1x daily. In just 3-4 days the aforementioned side effect amplified greatly. Had trouble walking in a straight line, getting up out of a chair would have to grab onto something so I didn't fall or I would fall back in the chair. My brain felt like it was in a big bowl of liquid with somebody swishing the bowl around. My eyeballs felt like they wanted to float to the ceiling out of my head. Had no energy or ambition at all. Oh yes and the trembling legs and hands got much worse. Putting my contacts in or cutting my fingernails was a struggle. I recently, on my own went back down to the 20mg and do feel slightly better. Hopefully it continues to improve. Tough enough trying to overcome depression and anxiety, never  mind feeling this horrible. 

 

Edited by moonlightmile

Share this post


Link to post
Share on other sites

Weird I'm experiencing a lot of the same stuff and I'll be three weeks on Thursday, except I have Somatic symptom disorder which my biggest symptom is headaches, and the prozac has seemed to help with it, I've been having the headaches for 3 years now and they got worse with the celexa and zoloft I used to take a week into prozac and I couldn't feel them anymore. Sorry about your new headaches though.

Share this post


Link to post
Share on other sites
On 7/3/2018 at 6:26 PM, OrangeCrushy said:

Are you still having symptoms?  I was on 20mg/day Prozac a few years ago and I remember the dizziness. There were days when I was literally gripping the walls trying to stay upright b/c of the overwhelming dizziness and loss of balance.  It does get better I recall.  It did for me anyway.  Good luck!

After I ran out (my psychiatrist only gave me 30 pills and I don see her till next week) It´s been maybe three weeks since I stopped the prozac and I feel not better but back at my baseline. I´m starting to realize that even though they are in different ways SSRIs give me bad effects, and I will inform my psychiatrist of such. I won´t let her give me anymore (since this is my third) SSRIs until we have at least tried something else, I have a feeling I am probably going to need a combination of pills. After three weeks off the nausea and headaches I'm experiencing are the same as they were before the medication and my derealization is back at its normal level (for me, I experience a lot but on prozac it was almost constant). Also since I´m taking a psychology course for my college classes I´m learning a bit more about myself and behavior in general so I´m more aware of what I need to make my doctors and therapist aware of. Thank you for the insight, and if I need to go back to prozac in the future I will keep that in mind.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...